General Practice 2022

Medical Hepatitis: what é, causes, symptoms and treatment

Table of contents:

Medical Hepatitis: what é, causes, symptoms and treatment
Medical Hepatitis: what é, causes, symptoms and treatment
Anonim

Drug hepatitis is a severe inflammation of the liver caused by prolonged use of certain types of drugs, especially those that can cause liver irritation, such as Paracetamol or Nimesulide, which can result in acute or severe hepatitis. fulminant hepatitis, for example.

The development of drug-induced hepatitis may be related, in some cases, to the excessive use of certain drugs or their toxicity, which causes the drug to directly reach the liver cells. In other cases, drug-induced hepatitis can occur due to the person's hypersensitivity to a particular drug.

Medical hepatitis is not contagious because it is only caused by the use of substances that impair liver function.

Main symptoms

Symptoms of drug-induced hepatitis appear suddenly, usually after using the drug, the main symptoms being:

  • Low fever;
  • Yellowish color on the skin and whites of the eyes;
  • Body itch;
  • Pain in the right side of the abdomen;
  • Nausea;
  • Vomiting;
  • Disease;
  • Dark urine like cola;
  • Light-colored stool like clay or putty.

It is important that the symptoms of drug-induced hepatitis are identified quickly, because when treatment is carried out in the early stages of the disease, it is possible to control the symptoms and reduce the inflammation of the liver.

Online Hepatitis Symptom Test

If you suspect that you may have some type of hepatitis, select what you are feeling to know your risk:

  1. 1.Pain in the upper right region of the belly Yes No
  2. 2.Yellowish eye or skin color Yes No
  3. 3.Yellow, gray or whitish stools Yes No
  4. 4.Dark urine Yes No
  5. 5.Constant low fever Yes No
  6. 6.Joint pain Yes No
  7. 7.Loss of appetite Yes No
  8. 8.Frequent feeling sick or dizzy Yes No
  9. 9.Easy fatigue for no apparent reason Yes No
  10. 10.Swollen belly Yes No

Result:

Make an appointment with a specialist

How the diagnosis is made

When drug-induced hepatitis is suspected, the doctor usually requests the hepatogram, which corresponds to a group of blood tests that are requested to evaluate the functioning of the liver, being the tests performed TGO, TGP, GGT, albumin, bilirubin, lactate dehydrogenase and prothrombin time. These tests are usually ordered together and provide important information about the condition of the liver, being altered when there is an injury, since they are very sensitive markers, in addition to the request for blood dosage of drugs that are suspected to have caused hepatitis.

In addition to these tests, the doctor may also order a liver biopsy to help diagnose and differentiate it from other types of hepatitis. See more about tests that evaluate the liver.

What can cause drug-induced hepatitis

Medical hepatitis can be caused by anabolic steroids, toxic products used in industrial environments and medications, the main ones being:

Paracetamol Nimesulida Thiazolidinediones
Erythromycin Statins Tolcapona
Amiodarone Tricyclic Antidepressants Fluoroquinolones
Tetracyclines Isoniazid Rifampicin
Acetaminophen Halothane Sodium Valproate
Phenytoin Amoxicillin-clavulonate Valerian extract
Oxyphenisatin Methyldopa

In some rare cases, Roaccutane, a drug used to treat severe acne, can cause drug-induced hepatitis, but this disappears when the drug is reduced or stopped.

It is important to emphasize that drug-induced hepatitis does not occur in all patients who take these drugs, but in those who are more sensitive to them or who have used them in large doses, causing liver toxicity.

Can the use of Ivermectin cause drug-induced hepatitis?

Drug hepatitis is an uncommon complication, however, it tends to happen in people who use some medication in high doses, for a period of time longer than recommended and without medical advice.

Since ivermectin is indicated for the acute treatment of parasitic infections, it is not known what its effects might be when used too frequently or for a long term.Thus, if used incorrectly, it is possible that ivermectin can cause drug-induced hepatitis.

Ideally, the use of ivermectin is always done under the guidance of a doctor, strictly following the dose and duration of treatment indicated. See in which situations ivermectin is indicated and its relationship with COVID-19.

How to avoid drug-induced hepatitis

As ways to prevent drug-induced hepatitis, it is recommended to only take medications prescribed by the doctor and never exceed the recommended doses.

In addition, people who work in industrial environments and are exposed to toxic products daily should use appropriate clothing and masks to avoid inhaling these products, preventing liver irritation and the development of drug-induced hepatitis.

How the treatment is done

Treatment for drug-induced hepatitis consists of immediate discontinuation of the drug, or exposure to any toxic substance that may have caused the disease.

When this measure is not enough, the doctor may prescribe corticosteroids for a period of approximately 2 months or until the liver tests normalize. Normally, after 1 to 3 years, the patient should be re-examined to assess how their liver is doing.

What to eat in drug-induced hepatitis

The diet for drug-induced hepatitis consists of drinking plenty of water and increasing the consumption of natural foods such as vegetables, fruits and cereals, reducing the consumption of foods rich in fat and alcoholic beverages.

Popular topic